VARIATIONAL COMPUTATIONS FOR EXCITONS IN QUANTUM DOTS: A QUANTUM MONTE CARLO STUDY


Yildiz A., Sakiroglu S., Dogan U., Akgungor K., Epik H., Sokmen I., ...More

INTERNATIONAL JOURNAL OF MODERN PHYSICS B, vol.25, no.1, pp.119-130, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 1
  • Publication Date: 2011
  • Doi Number: 10.1142/s0217979211055683
  • Title of Journal : INTERNATIONAL JOURNAL OF MODERN PHYSICS B
  • Page Numbers: pp.119-130

Abstract

A study of variational wave functions for calculation of the ground-state energies of excitons confined in a two-dimensional (2D) disc-like and three-dimensional (3D) spherical parabolic GaAs quantum dots (QDs) is presented. We have used four variational trial wave functions constructed as the harmonic-oscillator basis multiplied by different correlation functions. The proposed correlation function formed by including linear expansion in terms of Hylleraas-like coordinates to the Jastrow factor is able to capture nearly exactly the ground-state energies of 31) excitons, and it properly account for the results of 2D excitons. Quantum Monte Carlo techniques combined with the proposed wave function are a powerful tool for studying excitons in parabolic QDs.